Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 9, 2006, 2:45 PM MDT for Fremont County, Wyoming. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2006, 2:45 PM MDT (20:45 UTC)
- Expired
- Jun 9, 2006, 3:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 15 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 2:45 PM MDT | TSTM WND GST 61 | 9 E Kinnear, WY | MEASURED WITH A DAVIS WEATHER STATION AT EMPLOYEES HOME. |
| Jun 9, 2:46 PM MDT | HAIL 1 | 11 Nw Riverton, WY | REPORT WAS 6 MILES NW OF RIVERTON NATIONAL WEATHER SERVICE OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 092045 SVRRIW WYC013-092130- /O.NEW.KRIW.SV.W.0013.060609T2045Z-060609T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 245 PM MDT FRI JUN 9 2006 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FREMONT COUNTY IN CENTRAL WYOMING... * UNTIL 330 PM MDT * AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF STATE HWY 134 MILE MARKER 10...OR ABOUT 10 MILES NORTHWEST OF RIVERTON...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STATE HWY 134 MILE MARKER 10 BY 305 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4313 10864 4308 10857 4328 10823 4338 10846 $$ HAHN
2 follow-up statements
000 WWUS55 KRIW 092058 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 257 PM MDT FRI JUN 9 2006 WYC013-092130- /O.CON.KRIW.SV.W.0013.000000T0000Z-060609T2130Z/ FREMONT WY- 257 PM MDT FRI JUN 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FREMONT COUNTY UNTIL 330 PM MDT... AT 252 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL ALONG U.S. HWY 26 FIVE MILES SOUTHEAST OF KINNEAR. THIS STORM WAS LOCATED NEAR OCEAN LAKE...OR ABOUT 13 MILES NORTHWEST OF RIVERTON...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL FREMONT COUNTY AT 310 PM MDT DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4317 10863 4313 10857 4333 10829 4341 10855 $$ HAHN
000 WWUS55 KRIW 092120 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MDT FRI JUN 9 2006 WYC013-092130- /O.EXP.KRIW.SV.W.0013.000000T0000Z-060609T2130Z/ FREMONT WY- 320 PM MDT FRI JUN 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY EXPIRES AT 330 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4317 10863 4313 10857 4333 10829 4341 10855 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:00 AM MDT, 11 hours 45 minutes earlier.
Area forecast discussion, Jun 9, 3:00 AM MDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 300 AM MDT FRI JUN 9 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT DIGGING LOW OVER THE PACIFIC NORTHWEST IS EJECTING ANOTHER SHORTWAVE NORTHEAST ACROSS WESTERN WY AT THE MOMENT. AFTON HAD A PERIOD OF MODERATE RAIN FROM THIS FEATURE. JAC HAS BEEN REPORTING FOG MOST OF THIS MORNING SO MENTIONED PATCHY MORNING FOG IN THE JACKSON VALLEY UNTIL 15Z DUE TO THE GROUND MOISTURE FROM THE MODERATE RAINFALL THAT FELL FROM LATE AFTERNOON THUNDERSTORMS YESTERDAY. AS THE LOW WOBBLES SOUTHEAST TO NORTHERN OREGON...THE UPPER SOUTHWEST FLOW WILL BECOME INCREASINGLY DIFFLUENT FOR INCREASED SHEAR AND MORE ORGANIZED THUNDERSTORMS IN THE WEST THIS AFTERNOON. SPC HAS WESTERN WY IN SLIGHT RISK FOR TODAY. CAPES WILL BE CLOSE TO 1000 ACROSS THE NORTHERN THIRD OF WY TODAY WITH WIDESPREAD -1 TO -3 LIFTED INDICES ACROSS THE STATE. KEPT LIKELY POPS IN THE NORTHWEST FOR THIS AFTERNOON AND EVE AND CHC POPS ELSEWHERE. MOISTURE AND INSTABILITY LINGER IN NORTHERN WY TONIGHT AS APPROACHING LOW TRACKS EAST ACROSS NORTHERN IDAHO. KEPT CHC POPS IN NORTH TONIGHT AND ISOLD ELSEWHERE. ON SATURDAY THE CLOSED LOW TRACKS EAST NORTHEAST ACROSS MONTANA AS THE ASSOCIATED LEFT FRONT QUAD OF THE 90 KNOT JET TRACKS ACROSS THE CWA. THIS...IN ADDITION TO A DISTINCT DRY LINE THAT WILL LIKELY FORM AND MOVE NORTHEAST WITH THE TROUGH PASSAGE SOUTH OF THE CLOSED LOW IN NORTHERN MONTANA...SHOULD PRODUCE SOME STRONG THUNDERSTORMS IN NORTHERN WYOMING ESPECIALLY ALONG THE DRY LINE WITH THE BEST CHANCE OF THUNDERSTORMS ACROSS THE NORTH HALF OF THE STATE AND ISOLD IN THE SOUTH. SPC HAS NORTHERN WYOMING IN SLIGHT RISK FOR SATURDAY. ON SUNDAY THE MAIN TROUGH WILL SLOWLY EXIT THE AREA WITH THE BEST CHC OF THUNDERSTORMS IN JOHNSON COUNTY. SPC STILL HAS OUR EASTERN ZONES IN SLIGHT RISK SUNDAY. HIGHS WILL BE MAINLY IN THE 80S AT THE LOWER ELEVATIONS EAST OF THE DIVIDE WITH UPPER 60S AND 70S WEST THROUGH THE PERIOD. HIGH PRESSURE BEGINS TO BUILD BACK INTO THE AREA SUNDAY NIGHT. SOUTHWEST WINDS WILL GET GUSTY LATE THIS AFTERNOON AND EARLY EVENING ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS AND THE ABSAROKA MTS FROM THUNDERSTORM OUTFLOW WINDS AS HINTED BY THE WRF MODEL. SATURDAY SHOULD SEE GUSTY SOUTHWEST WINDS IN MANY AREAS BEHIND THE DRY LINE. WINDS WILL INCREASE IN JOHNSON AND NATRONA FROM THE NORTH AND EAST SUNDAY NIGHT ON THE BACKSIDE OF THE TROUGH WITH THE ASSOCIATED COLD FRONT. LONG TERM...MONDAY THROUGH FRIDAY SOME MODEL AGREEMENT ON THE EARLY PART OF NEXT WEEK. HIGH PRESSURE HOLDING STRONG OVER TEXAS AND THE SOUTHERN PLAINS WILL SLOW EASTWARD PROGRESSION OF INCOMING TROUGH ALONG THE WEST COAST. RIDGE AXIS JUST TO OUR EAST TO SHOW LITTLE EASTWARD MOVEMENT PROBABLY THROUGH WEDNESDAY. THIS WILL KEEP WYOMING IN SOUTH TO SOUTHWEST UPPER FLOW MONDAY THROUGH WEDNESDAY. GOOD MID-LEVEL WARM AIR ADVECTION WILL ALLOW TEMPERATURES TO CLIMB TO ABOVE SEASONAL NORMALS ON MONDAY AND TUESDAY. WARMING CONTINUES ON WEDNESDAY IN STRONG PRE-FRONTAL SOUTHERLY FLOW. 250MB JET MAKES ITS WAY NORTH ACROSS THE AREA WEDNESDAY AFTERNOON WHICH WILL AID AFTERNOON CONVECTION. WARM AND DRY AIRMASS WEDNESDAY AFTERNOON/EVENING COUPLED WITH STRONG PRE-FRONTAL FLOW COULD PRODUCE SOME STRONG THUNDERSTORMS. DID INCREASE CHANCE OF SHOWERS AND STORMS TO COINCIDE WITH THIS POSSIBILITY. TUESDAY AND ESPECIALLY WEDNESDAY COULD TURN OUT TO BE AN INTERESTING FIRE WEATHER PERIOD IF THIS WARM SOUTHWEST FLOW COMES TO FRUITION. MINIMUM RELATIVE HUMIDITY VALUES WOULD PLUMMET IN THIS FLOW ACROSS THE SOUTHWEST AND WINDS WOULD BE QUITE GUSTY. TROUGH FINALLY LOOKS TO BREAK DOWN AND ROUND NORTHERN PERIPHERY OF RIDGE WEDNESDAY NIGHT. HAVE INCREASED CHANCE OF SHOWERS AND STORMS WITH TROUGH PASSAGE WEDNESDAY NIGHT. MORE ZONAL FLOW APPEARS TO ENVELOP THE NORTHWEST U.S. THURSDAY AND FRIDAY GIVING A BRIEF RESPITE FROM THE EARLY WEEK HEAT ACROSS WYOMING. HAVE ACCORDINGLY ADJUSTED TEMPERATURES DOWNWARD AND INCREASED CLOUD COVER WITH MORE PROGRESSIVE COOLER AND SLIGHTLY MORE MOIST ZONAL FLOW. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LIPSON LONG TERM...CNJ
Hazardous weather outlook, Jun 9, 1:51 PM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 151 PM MDT FRI JUN 9 2006 WYZ001>020-022>030-101100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 151 PM MDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE ON THE INCREASE ACROSS WESTERN WYOMING THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH PENNY TO QUARTER SIZE HAIL...WIND GUSTS OVER 60 MPH... FREQUENT LIGHTNING AND VERY HEAVY RAIN. THE MOST LIKELY AREA FOR THESE STRONGER STORMS WILL BE ACROSS TETON...LINCOLN...SUBLETTE AND FAR WESTERN SWEETWATER COUNTY. ALTHOUGH NOT AS NUMEROUS... THUNDERSTORMS WILL INCREASE IN COVERAGE EAST OF THE DIVIDE THIS AFTERNOON AND EVENING. A COUPLE OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. LOCAL RAINFALL AMOUNTS OVER ONE INCH MAY FALL FROM SOME OF THE STRONGEST STORMS ACROSS THE WEST IN LESS THAN AN HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY. GUSTY WIND...SMALL HAIL...CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WOULD BE THE MAIN HAZARDS ASSOCIATED WITH THE THUNDERSTORMS...ESPECIALLY OVER NORTHERN WYOMING. A WARM AND DRY SOUTH TO SOUTHWEST FLOW PATTERN APPEARS TO BE ON THE HORIZON FOR THE FIRST HALF OF NEXT WEEK. THIS PATTERN WOULD LIKELY INCREASE THE FIRE WEATHER HAZARD...ESPECIALLY ON TUESDAY AND WEDNESDAY ACROSS THE SOUTHWEST QUADRANT OF WYOMING. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL OF ANY SIZE OR ANY WIND GUSTS EXCEEDING 50 MPH TO THE NATIONAL WEATHER SERVICE. ALSO...PLEASE PROVIDE RAINFALL TOTALS...ESPECIALLY THOSE APPROACHING A RATE OF ONE INCH PER HOUR. TEAM RIW
In the hours before
Local storm report, Jun 9, 1:01 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
101 PM MDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL MAYOWORTH 43.83N 106.79W
06/09/2006 E0.75 INCH JOHNSON WY PUBLIC
1255 PM HAIL MAYOWORTH 43.83N 106.79W
06/09/2006 M0.75 INCH JOHNSON WY PUBLIC
&&
RESTELLLocal storm report, Jun 9, 2:17 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
217 PM MDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TORNADO 28 SE BUFFALO 44.06N 106.32W
06/09/2006 JOHNSON WY PUBLIC
UNCONFIRMED TORNADO REPORTED 3 MILES NORTH OF POWDER
RIVER REST AREA ON I-90.
&&
ESTELLThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:52 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 53 min |
| Jun 9, 1:40 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 50 min |
| Jun 9, 3:49 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 40 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.